MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH
Catalog Number 0117070
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Nerve Damage (1979); Pain (1994); Hernia (2240); Injury (2348); Disability (2371); Obstruction/Occlusion (2422); Bowel Perforation (2668); Fibrosis (3167)
Date of Event 10/06/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cause of the patient's post-op complications cannot be determined at this time.The patient's attorney alleges unspecified injuries and subsequent surgery; however, no details have been provided regarding the nature of the injury or surgery.No medical records have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Based on the limited information provided at this time, no conclusions can be made.Should additional information be provided a supplemental emdr will be submitted.Note: no sample returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2013: the patient underwent surgery for implant of an unspecified bard/davol perfix plug light.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2013: the patient underwent surgery for implant of an unspecified bard/davol perfix plug light.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with multiple ventral incisional hernia thereby underwent repair with implant of perfix light plug.(b)(6) 2014 - patient was diagnosed with small ventral incisional hernia there by underwent exploration abdominal with explanation of perfix light plug.(b)(6) 2017 - patient was diagnosed with recurrent ventral incisional hernia there by underwent for repair.Attorney alleges that the patient had adhesions, bowel obstruction, bowel perforation, mesh shrinkage, hernia recurrence, fibrotic, inflammed tissue surrounding the mesh, pain and suffering.The stress, severe pain and discomfort resulting from the mesh prevented plaintiff from sleeping well.She had suffered from fever, diarrhea, nausea and vomiting as a result of the bard mesh device.The plaintiff further suffers from the stress and anxiety caused by the pain as well as the pending abdominal reconstructive surgery that is necessary due to the failed bard hernia mesh implant.The failed hernia mesh implant drastically changed plaintiff's life and substantially decreased her ability to enjoy life.
 
Additional Manufacturer Narrative
The cause of the patient's post-op complications cannot be determined at this time.The patient's attorney alleges unspecified injuries and subsequent surgery; however, no details have been provided regarding the nature of the injury or surgery.No medical records have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Based on the limited information provided at this time, no conclusions can be made.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 9 months post implant of perfix light plug, patient was diagnosed with bowel perforation, nerve damage, hernia recurrence, obstruction, fibrosis and adhesions thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence, pain and adhesions as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-jun-2012) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX LIGHT PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8169665
Report Number1213643-2018-04807
Device Sequence Number1697070
Product Code FTL
UDI-Device Identifier00801741030963
UDI-Public(01)00801741030963(17)170728(10)HUWF2503
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2017
Device Catalogue Number0117070
Device Lot NumberHUWF2503
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention; Life Threatening;
Patient Age64 YR
Patient SexFemale